Alert archive / Michigan / Small Craft Advisories in 2008
Small Craft Advisory 80, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 4, 2008, 4:58 AM EDT. It took effect at Sep 4, 2008, 11:11 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2008, 4:58 AM EDT (08:58 UTC)
- In effect from
- Sep 4, 2008, 11:11 AM EDT
- Expired
- Sep 5, 2008, 7:29 PM EDT
- In force
- 32 hr
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 3:23 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 4, 3:23 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 323 AM EDT THU SEP 4 2008 .SYNOPSIS.../ISSUED AT 323 AM/ HIGH PRESSURE OVER THE UPPER MIDWEST/WESTERN GREAT LAKES IN TEMPORARY CONTROL FOR THE MOMENT. COLD FRONT THAT PASSED THROUGH THE REGION WEDNESDAY MORNING NOW DRAPED ACROSS THE OHIO VALLEY STILL PRODUCING SOME SHOWER ACTIVITY. BUT ATTENTION IS FOCUSED ON LARGE PLUME OF RAINFALL...THE REMNANTS OF GUSTAV...LIFTING NORTHWARD THROUGH THE MID MISSISSIPPI RIVER VALLEY THIS MORNING. THIS SYSTEM STILL PEGGED TO LIFT UP THROUGH LOWER MICHIGAN LATE TONIGHT THROUGH MIDDAY FRIDAY AND BRING A HEALTHY DOSE OF RAINFALL TO THE REGION. RAIN EXPECTED TO END BY FRIDAY AFTERNOON...SETTING UP A MAINLY DRY START TO THE WEEKEND. && .SHORT TERM.../ISSUED AT 323 AM/...TODAY AND TONIGHT MID LEVEL TROUGHINESS CONTINUES TO DEVELOP ACROSS THE NRN AND CENTRAL PLAINS THIS MORNING AND EXPECTED TO LATCH ONTO THE REMNANT CIRCULATION CENTER AND DEEP MOISTURE PLUME OF WHAT WAS GUSTAV... DRAGGING IT UP THROUGH THE LOWER PENINSULA INTO CENTRAL LAKE HURON BY FRIDAY MORNING DURING WHICH TIME THE REMNANT LOW TRANSFORMS INTO AN EXTRATROPICAL SYSTEM. COMBINED WITH INTERACTIONS WITH THE STALLED FRONT/STRENGTHENING UPPER JET ACROSS THE UPPER MIDWEST INTO ONTARIO AND QUEBEC/AS WELL AS INCREASING DEFORMATION FORCING ON THE N/W SIDE OF THE CIRCULATION CENTER...SWATH OF HEFTY RAINFALL ANTICIPATED ACROSS THE REGION OVER THE NEXT 24 HOURS. ONLY MINOR VARIANCES IN THE FORECAST TRACK OF THIS SYSTEM LENDING TO HIGH FORECAST CONFIDENCE. HENCE ITS JUST A MATTER OF REFINING TIMING OF CATEGORICAL RAINFALL INTO THE AREA. AT THIS POINT APPEARS MANY AREAS WILL REMAIN DRY THROUGH THE MORNING HOURS ALTHOUGH A FEW SHOWERS NOT OUT OF THE QUESTION ACROSS THE SRN COUNTIES BY LATE MORNING AS LOW LEVEL FLOW BEGINS TO INCREASE ACROSS THE STALLED THERMAL/MOISTURE AXIS TO THE SOUTH (SIMILAR TO WHAT IS NOW OCCURRING IN SRN WISCONSIN). DURING THE AFTERNOON HOWEVER...ANTICIPATE A RAPID NORTH/NORTHEASTWARD EXPANSION OF PRECIP INTO THE REGION AS LOW LEVEL INFLOW RAMPS UP IN EARNEST AHEAD OF THE LOW...BOLSTERED BY A STRENGTHENING UPPER JET STRUCTURE TO THE NORTH AND ASSOCIATED UPPER DIVERGENCE FORCING SLIDING UP THROUGH THE REGION (NOT TO MENTION THE INCREASING DEFORMATION PROCESSES AHEAD OF THE LOW). HEAVIEST OF THE RAINFALL STILL EXPECTED TO COME TONIGHT AS THE CIRCULATION CENTER TRACKS UP THROUGH LOWER MICHIGAN INTO CENTRAL LAKE HURON BY FRIDAY MORNING WITH THE HEAVIEST PRECIP SWATH SLIDING UP THROUGH NRN LOWER MICHIGAN ALONG THE N/W SIDE OF THE LOW TRACK. UPSHOT TO ALL THIS...ITS GOING TO RAIN...AND PLAN TO HAVE LIKELY TO CATEGORICAL POPS FOR MOST OF NRN LOWER MICHIGAN BY THE END OF THE AFTERNOON WITH EASTERN UPPER AND A PORTION OF NE LOWER JUST OUTSIDE THE WIDESPREAD RAIN AT THAT POINT. SOLID 100 PERCENT CHANCE OF RAIN FOR ALL AREAS TONIGHT WITH THE MENTION OF HEAVY RAIN. AS FAR AS THUNDERSTORM CHANCES GO...GIVEN THE DEEP NEARLY MOIST ADIABATIC SOUNDING DEVELOPING ACROSS MUCH OF THE AREA THUNDER IS NOT A HUGE CONCERN. WITH THAT SAID HOWEVER...BEST CHANCE WILL LIKELY RESIDE ACROSS THE SRN/ERN PORTION OF THE CWA WHERE STRONGEST LOW LEVEL CONVERGENCE WILL RESIDE ALONG THE LOW TRACK/A STOUT LLJ WILL BE CRANKING/AND WHERE SOME DRIER LOW-MID LEVEL AIR MAY GET ENTRAINED INTO THE SYSTEM BOLSTERING LAPSE RATES JUST ENOUGH. THUS...WILL ADD ISOLD-SCT THUNDERSTORMS TO THE FORECAST TONIGHT ROUGHLY SOUTH OF A LINE FROM PRESQUE ISLE TO MANISTEE. GREAT SHEAR PROFILES WILL BE IN PLACE (IN EXCESS OF 50 KNOTS 0-6 KM BULK SHEAR VALUES). BUT WITH NO LOW LEVEL INSTABILITY SEVERE WEATHER CHANCES LOOK SLIM. AND FINALLY HYDRO ISSUES...RAINFALL TOTALS IN EXCESS OF 2 INCHES STILL A GOOD BET WITH THE LARGEST SLUG OF RAINFALL EXPECTED TO SLIDE ACROSS NRN LOWER MICHIGAN. CONSIDERING THE RECENT DRY CONDITIONS/ LATEST FLOOD GUIDANCE AND NRN MICHIGAN SANDY SOILS AREA BASINS SHOULD BE ABLE TO HANDLE THE WATER WITHOUT TOO MUCH FANFARE... ALTHOUGH LOCALIZED PONDING OF WATER WILL NO DOUBT OCCUR. PLAN NO HYDRO RELATED HEADLINES FOR NOW BUT LATER SHIFTS WILL NEED TO MONITOR FOR LOCALIZED FLOODING ISSUES. && .LONG TERM.../ISSUED AT 323 AM/...FRIDAY AND BEYOND GIVEN THE TIME SPENT ON THE FORECAST THROUGH TONIGHT AM PLANNING LITTLE CHANGES TO THE GOING FORECAST FRIDAY THROUGH SATURDAY. STORM SYSTEM STILL SLATED TO ADVANCE QUICKLY INTO CANADA FRIDAY MORNING WITH RAIN QUICKLY TAPERING OFF IN THE MORNING AND A SLOW DECREASE IN LOW CLOUD COVER DURING THE AFTERNOON INTO THE EVENING. HIGHS RANGING FROM THE MIDDLE 60S NORTHWEST TO THE MID 70S SOUTHEAST AND LOWS IN THE MID 40S TO LOWER 50S. A COUPLE SPOKES OF ENERGY LOOKING TO SWING THROUGH THE REGION FRIDAY NIGHT THROUGH SATURDAY...AS MID LEVEL TROUGHINESS FURTHER DEVELOPS ACROSS THE UPPER MIDWEST AND GREAT LAKES. THUS...CANNOT ENTIRELY RULE OUT SOME LOW END PRECIP CHANCES DURING THIS TIMEFRAME BUT WILL LEAVE THE FORECAST DRY FOR NOW. PREVIOUS WEDNESDAY AFTERNOON LONG TERM FORECAST DISCUSSION FOLLOWS. ADAM SATURDAY NIGHT THROUGH MONDAY...MODELS CONTINUE TO INDICATE THAT A TROUGH DIGS IN FROM THE NORTHWEST WITH A SURFACE LOW MOVING IN FROM THE SOUTHWEST. THEREFORE...HIGH CHANCE POPS LOOK ON TRACK. LOWS IN THE MIDDLE 40S TO LOWER 50S AND HIGHS IN THE UPPER 60S AND LOWER 70S. TUESDAY AND WEDNESDAY...HEIGHTS REBOUND AND LOOK TO SETTLE OUT INTO A NEARLY ZONAL FLOW ALOFT. THEREFORE...NOT EXPECTING ANY PRECIPITATION DURING THIS TIME. SEASONABLE TEMPS WITH HIGHS IN THE UPPER 60S AND LOWER 70S AND LOWS MAINLY IN THE 40S. SULLIVAN && .MARINE.../ISSUED AT 1018 PM WED/ DECIDED TO EXTEND SMALL CRAFT ADVISORY THRU 5 AM FOR WHITEFISH BAY GIVEN PERSISTENT NORTHWEST FLOW/CHANNELING. ALSO ADDED LAKE HURON SIDE FROM THE BRIDGE ON DOWN TO ALABASTER GIVEN CONTINUED COASTAL CONVERGENCE REGIME (NORTHWEST FLOW SHIFTING NORTH OVERNIGHT). THINGS SHOULD IMPROVE RATHER QUICKLY TOWARD 5 AM AS GRADIENT SLACKENS...THOUGH DO EXPECT ADDITIONAL HEADLINES TO BE NEEDED LATER TONIGHT WITH THE APPROACH OF STRONGER LOW PRESSURE FROM THE SOUTHWEST. LAWRENCE && .AVIATION.../ISSUED AT 1150 PM WED/...VALID FOR 06Z TAFS VFR CONDITIONS EXPECTED THRU MID AFTN AT THE TAF SITES...THOUGH CLOUDS WILL CONTINUE TO SLOWLY THICKEN AND LOWER. WILL HAVE TO WATCH POTENTIAL FOR A NARROW BAND OF LOWER CLOUDS OFF LAKE HURON TO SNEAK INTO KAPN (AND PERHAPS KPLN) FOR A BRIEF TIME...THOUGH CONFIDENCE NOT OVERLY HIGH IN THIS SCENARIO. OTHERWISE...REMNANTS OF GUSTAV WILL SPREAD LIGHT RAIN INTO THE REGION MID TO LATE AFTERNOON. A SWATH OF MODERATE TO OCCASIONALLY HEAVY RAIN IS THEN EXPECTED TONIGHT (PRIMARILY AFTER 03Z)...WITH CEILINGS/VISBYS QUICKLY LOWERING TO IFR RANGE AND LOW LEVEL WIND SHEAR BECOMING AN ISSUE AT KAPN AS LOW LEVEL JET CRANKS UP IN THE WARM SECTOR. LAWRENCE && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR LHZ347>349. LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR LSZ321. &&
Hazardous weather outlook, Sep 3, 3:55 PM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 355 PM EDT WED SEP 3 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 041000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 355 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW PRESSURE NEAR THE GULF...THE REMNANTS OF GUSTAV...IS EXPECTED TO LIFT UP THROUGH THE WESTERN GREAT LAKES LATE THURSDAY INTO FRIDAY. ABUNDANT TROPICAL MOISTURE WITH THIS SYSTEM WILL BRING HEAVY RAINFALL TO THE REGION THURSDAY INTO EARLY FRIDAY...WITH RAINFALL AMOUNTS IN EXCESS OF 2 INCHES POSSIBLE IN SOME AREAS. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:09 AM EDT | Lakeshore Flood Statement | APX | Alcona, Alpena, Arenac, Cheboygan, Iosco, Presque Isle | 36 hr |
Nearby
Small Craft Advisories in Michigan, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.